questions, questions, questions...


Posted by mel , Jun 20,2001,15:38   Archive
Hi everyone!
I started suffering with blepharospasm 14 years ago, but it was only diagnosed recently. I mistakenly thought I was blinking so hard because I was nervous or anxious. About seven years ago I started frowning terribly. Eventually, after one thoughtless comment too many from a stranger, I ended up in the doctor's surgery in floods of tears!
I was sent to the neuroligist at our local hospital. I wanted Botox injections, but he wanted to try muscle relaxants. I burst into tears again!
When I went for my appointment to get my pills, he said he had changed his mind and would give me the injections. I didn't have time to panic, but I came away from the hospital with a thousand questions in my head.
Most of them have been answered by looking through this wonderful bulletin board, but I would be grateful if anyone could give me some answers.

I had a black eye for 2 weeks after injections. Will this happen every time?

The results have been as I hoped, but will they be as good every time?

After Botox is it usual to have days when your eyes seem worse or better than the day before?

Sorry this is so long, but I've been dying to talk to someone about this. Only my husband and doctors know what I have been going through.
Thanks, Mel




Recommend Current pageAuthor Profile
Replies to this message


Re: questions, questions, questions...

Re : questions, questions, questions... --- mel
Posted by Virginia , Jun 20,2001,16:55 Top of Thread Archive
Hi, Mel, and welcome to the BB. You seem to have explored the site, but you might still want to contact the BEBRF. They have information they can send you as well as their newsletter, which is helpful.

As to your questions:
>I had a black eye for 2 weeks after injections. Will this happen every >time?
Not necessarily. It depends on how and where the injections were given, also possibly on whether you have taken anything that would thin your blood (like aspirin). I've had botox injections for over 2 years now and a black eye only once (however, I never went back to that doctor).

>The results have been as I hoped, but will they be as good every time?
Probably, at least for a while. It does vary, though, so be prepared for the chance that they won't work as well every time. Over time you may need increased dosage or injections in different places. Your doctor should be able to adjust according to your needs. In some cases, botox becomes less effective or not effective at all after repeated injections.

>After Botox is it usual to have days when your eyes seem worse or >better than the day before?
Yes.

Hope this helps. I'm glad the botox is working for you on the first try. Sometimes it takes several attempts to get it right. Again, welcome, and feel free to ask anything - we've all been where you are.

Virginia in AL




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: questions, questions, questions...

Re : questions, questions, questions... --- mel
Posted by June in Toronto (June Floyd,June in Toronto), Jun 20,2001,17:02 Top of Thread Archive
Hi Mel, welcome to the bb. To try and answer some of your questions.

I get a black eye on occasion after botox injections. Make sure you are not taking blood thinners a week prior to having them, i.e., aspirin - it helps.

After botox I get a lot of side effects - going from previously squinting, blinking and eyes almost and sometimes closing to double vision, then blurred vision, unsatisfactory tearing (doesn't moisten eyes just rolls down cheek), pain and eyes feel like they have barbed wire in them! My side effects last 1 to 1-1/2 months, but then the injections last for 4-5 months. This last set of injections haven't been as good for me, partially due I think because I've had a lot of stress in my life - dealing with stress is particuarly important to any condition.

We all react differently and sometimes each set of injections is different - its a strange condition, to say the least! Best wishes to you.

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: questions, questions, questions...

Re : questions, questions, questions... --- mel
Posted by Shirley-Arkansas-USA , Jun 20,2001,20:53 Top of Thread Archive
Hi Mel,
Welcome to the bulletin board. I see from your author profile that you are from England. We have people from all over the world. If you want to see someone's author profile, you just open up their post and look down at the bottom of the page and click on where it says "author profile" and that will give you a little information on that person if they offered it when they registered.

I think that Virginia and June have answered your questions. I might just add that in two years of getting botox that I've just had minimal bruising in just little tiny spots but never a black eye. We all have our good days and our bad days. Sometimes we have found that we can tell what precipitated a bad day but I haven't been able to consistently pin it on anything, especially the good days. They just seem to happen. In the beginning, I would have several good days in a row and then that stopped and there were just better or worse days but never symptom free days. We are all different but also have a lot of things in common, which you will find. The bulletin board will be good for you and your family. Share it with them. My family gets sick of me talking about it but they know everyone by name and what their problem is.

Talk away. It is good for you and us.

Shirley in AR. where things are starting to get dry. The grass is turning brown.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: questions, questions, questions...

Re : questions, questions, questions... --- mel
Posted by Sally - in - Idaho , Jun 21,2001,00:24 Top of Thread Archive
Hi Mel ... Welcome to the BB. Sorry about your black eye, but that does happen now and then. I have one after my Botox today. Think I've had one other really bad black eye and a couple of little bruisings in the past 2 1/2 years. I get Botox every 8 weeks.

Results tend to vary for me, although the past several have been quite satisfactory. I have found that it is almost worthless to get the injections if I am in a period of major stress. I also find it beneficial to rest for a couple of days afterward. Today, I came home and felt bone-deep tired and couldn't stay awake, so I slept soundly for three hours (and would have slept longer except my mother ding-a-linged on the phone next to my head).

Good luck and I hope to see you here often.

Sally in North Idaho




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile